Related Experiment Video
Updated: Jun 21, 2026

Quantitative Structure-Activity Relationship, Activity Prediction, and Molecular Dynamics of Non-nucleotide Reverse Transcriptase Inhibitors
Published on: May 9, 2025
Transient cardiac arrhythmias related to lopinavir/ritonavir in two patients with HIV infection
Santosh K Chaubey1, Ashim K Sinha, Elizabeth Phillips
1Department of Medicine, Cairns Base Hospital, PO Box 902, Cairns, Qld 4870, Australia. drchaubeysk@rediffmail.com
Abstract:
A 42-year-old Thai man was administered the combination drugs liponavir/ritonavir and abacavir/lamivudine. On day 3 he was admitted and his electrocardiogram demonstrated sinus arrest with junctional escape rhythm with a rate of 42 min(-1). Three days after stopping the medication he reverted to normal sinus rhythm. A 55-year-old Caucasian man was admitted to hospital with triple vessel disease. He had a permanent pacemaker inserted 4 years previously for Mobitz type II AV block detected on stress electrocardiogram, which developed 1 month after initiation of lopinavir/ritonavir. These two cases highlight the importance of considering lopinavir/ritonavir induced arrhythmias when dealing with HIV-positive individuals.
Related Concept Videos
Retrovirus Life Cycles
Disturbances in Heart Rhythm
Arrhythmias are categorized by their speed, rhythm, and origin. A slow heart...
Antiarrhythmic Drugs: Class I Agents as Sodium Channel Blockers
Class 1A Antiarrhythmic Drugs: These drugs work by moderately blocking sodium channels,...
Dysrhythmias II: Classification of Tachyarrhythmias
Pharmacokinetics: Drug–Food and Drug–Viral Interactions
Pharmacokinetics in Pediatric Patients: Drug Excretion

